# SDR 2018FA0000147

- Difficulty date: April 18, 2018
- Submitted: April 18, 2018
- Operation: General aviation
- Aircraft: N4075R
- Make and model: Piper PA-32-300
- Aircraft serial: 3240387
- Engine: Lyc IO540K1A5
- Engine time: 8,045 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Rivet
- Condition: Sheared
- Location: Impulse Coupling
- Part time: 160 hours
- Component: Magneto, Slick, 6351
- Component part number: 6351
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT MAGNETO IMPULSE COUPLING FAILED. . AD 99-04-04 APPLIES TO THIS MAGNETO ENGINE COMBINATION. INTERVAL FOR REPETITIVE INSPECTIONS IS 250 HRS. MAGNETO HAD BEEN RECENTLY REPLACED WITH A REBUILT UNIT AND  HAS A NEW IMPULSE COUPLING.  THE IMPULSE COUPLING SHEARED INTERNAL RIVETS CAUSING MAGNETO TO BIND WHICH CAUSED TWO TEETH TO BREAK OFF OF THE DRIVE GEAR AND DAMAGED ACCESSORIES DRIVE SYSTEM.
